A Journal "Theory of Probability and Mathematical Statistics"


About   Editorial Board   Contacts   Template   Publication Ethics   Peer Review Process   Special Issues   History  

Theory of Probability and Mathematical Statistics

Infinitesimal invariance of completely Random Measures for 2D Euler Equations

Francesco Grotto and Giovanni Peccati


Abstract: We consider suitable weak solutions of 2-dimensional Euler equations on bounded domains, and show that the class of completely random measures is infinitesimally invariant for the dynamics. Space regularity of samples of these random fields falls outside of the well-posedness regime of the PDE under consideration, so it is necessary to resort to stochastic integrals with respect to the candidate invariant measure in order to give a definition of the dynamics. Our findings generalize and unify previous results on Gaussian stationary solutions of Euler equations and point vortices dynamics. We also discuss difficulties arising when attempting to produce a solution flow for Euler’s equations preserving independently scattered random measures.

Keywords: Differential geometry, algebraic geometry

R. J. Adler, D. Monrad, R. H. Scissors, and R. Wilson. Representations, decompositions and sample function continuity of random fields with independent increments. Stochastic Process. Appl. 15 (1983), no. 1, 3–30. MR 694534
R. J. Adler and J. E. Taylor. Random fields and geometry. Springer Monographs in Mathematics, Springer, New York, 2007. MR 2319516
S. Albeverio, V. Barbu, and B. Ferrario. Uniqueness of the generators of the 2D Euler and Navier-Stokes flows. Stochastic Process. Appl. 118 (2008), no. 11, 2071–2084. MR 2462289
S. Albeverio, V. Barbu, and B. Ferrario. Erratum to “Uniqueness of the generators of 2D Euler and Stokes flows” [Stochastic Process. Appl. 118 (11) (2008) 2071–2084] Stochastic Process. Appl. 120 (2010), no. 10, 2102. MR 2462289
S. Albeverio and B. Ferrario. Uniqueness results for the generators of the two-dimensional Euler and Navier-Stokes flows. The case of Gaussian invariant measures. J. Funct. Anal. 193 (2002), no. 1, 77–93. MR 1923629
S. Albeverio and B. Ferrario. 2D vortex motion of an incompressible ideal fluid: the Koopman-von Neumann approach. Infin. Dimens. Anal. Quantum Probab. Relat. Top. 6 (2003), no. 2, 155–165. MR 1991489
S. Albeverio and B. Ferrario. Invariant measures of Lévy-Khinchine type for 2D fluids. Probabilistic methods in fluids, pages 130–143. World Sci. Publ., River Edge, NJ, 2003. MR 2083369
S. Albeverio, M. Ribeiro de Faria, and R. Hø egh Krohn. Stationary measures for the periodic Euler flow in two dimensions. J. Statist. Phys. 20 (1979), no. 6, 585–595. MR 537263
S. Albeverio and A.B. Cruzeiro. Global flows with invariant (Gibbs) measures for Euler and Navier-Stokes two-dimensional fluids. Comm. Math. Phys. 129 (1990), no. 3, 431–444. MR 1051499
G. Benfatto, P. Picco, and M. Pulvirenti. On the invariant measures for the two-dimensional Euler flow. J. Statist. Phys. 46 (1987), no. 3-4, 729–742. MR 883549
P. Buttà and C. Marchioro. Long time evolution of concentrated Euler flows with planar symmetry. SIAM J. Math. Anal. 50 (2018), no. 1, 735–760. MR 3757102
G. Da Prato and J. Zabczyk. Stochastic equations in infinite dimensions. Encyclopedia of Mathematics and its Applications, 44, Cambridge University Press, Cambridge, 1992. MR 1207136
J.-M. Delort. Existence de nappes de tourbillon en dimension deux. J. Amer. Math. Soc. 4 (1991), no. 3, 553–586. MR 1102579
F. Flandoli. Weak vorticity formulation of 2D Euler equations with white noise initial condition. Comm. Partial Differential Equations 43 (2018), no. 7, 1102–1149. MR 3910197
K. Goodrich, K. Gustafson, and B. Misra. On converse to Koopman’s lemma. Phys. A 102 (1980), no. 2, 379–388. MR 582372
F. Grotto. Essential self-adjointness of Liouville operator for 2D Euler point vortices. J. Funct. Anal. 279 (2020), no. 6, 108635, 23 pp. MR 4099477
F. Grotto. Stationary solutions of damped stochastic 2-dimensional Euler’s equation. Electron. J. Probab. 25 (2020), Paper No. 69, 24 pp. MR 4119115
F. Grotto and U. Pappalettera. Burst of point vortices and non-uniqueness of 2d euler equations. Arch. Ration. Mech. Anal. 245 (2022), no. 1, 89–125. MR 4444070
F. Grotto and M. Romito. A central limit theorem for Gibbsian invariant measures of 2D Euler equations. Comm. Math. Phys. 376 (2020), no. 3, 2197–2228. MR 4104546
F. Grotto and M. Romito. Decay of correlation rate in the mean field limit of point vortices ensembles. Stoch. Dyn. 20 (2020), no. 6, 2040009, 16 pp. MR 4161973
V. I. Judovič. Non-stationary flows of an ideal incompressible fluid. Ž. Vyčisl. Mat i Mat. Fiz. 3 (1963), 1032–1066. MR 158189
S. Kwapien and W. Woyczynski. Random series and stochastic integrals: single and multiple. Probability and its Applications, Birkhäuser Boston, Inc., Boston, MA, 1992. MR 1167198
G. Last and M. Penrose. Lectures on the Poisson process. Institute of Mathematical Statistics Textbooks, 7, Cambridge University Press, Cambridge, 2018. MR 3791470
C. Marchioro and M. Pulvirenti. Vortex methods in two-dimensional fluid dynamics. Lecture Notes in Physics, 203, Springer-Verlag, Berlin, 1984. MR 750980
C. Marchioro and M. Pulvirenti. Mathematical theory of incompressible nonviscous fluids. Applied Mathematical Sciences, 96, Springer-Verlag, New York, 1994. MR 1245492
D. Marinucci and G. Peccati. Random fields on the sphere. Representation, limit theorems and cosmological applications. Cambridge University Press, Cambridge, 2011. MR 2840154
N. Metropolis and G.-C. Rota. Symmetry classes: functions of three variables. Amer. Math. Monthly 98 (1991), no. 4, 328–332. MR 1103186
I. Nourdin and G. Peccati. Normal approximations with Malliavin calculuso. From Stein’s method to universality. Cambridge Tracts in Mathematics, 192, Cambridge University Press, Cambridge, 2012. MR 2962301
I. Nourdin, G. Peccati, and M. Rossi. Nodal statistics of planar random waves. Comm. Math. Phys. 369 (2019), no. 1, 99–151. MR 3959555
D. Nualart. The Malliavin calculus and related topics. Probability and its Applications (New York), Springer-Verlag, New York, 1995. MR 1344217
D. Nualart and W. Schoutens. Chaotic and predictable representations for Lévy processes. Stochastic Process. Appl. 90 (2000), no. 1, 109–122. MR 1787127
G. Peccati and M.S. Taqqu. Wiener chaos: moments, cumulants and diagrams. Bocconi & Springer Series, 1, Springer, Milan, 2011. MR 2791919
G. Peccati and M. S. Taqqu. Limit theorems for multiple stochastic integrals. ALEA Lat. Am. J. Probab. Math. Stat. 4 (2008), 393–413. MR 2461790
J. Pedersen and Aarhus Universitet. Center for Matematisk Fysik og Stokastik. The Lévy-Ito decomposition of an independently scattered random measure. MaPhySto, Department of Mathematical Sciences, University of Aarhus,2003.
B. S. Rajput and J. Rosiński. Spectral representations of infinitely divisible processes. Probab. Theory Related Fields 82 (1989), no. 3, 451–487. MR 1001524
G.-C. Rota and T. C. Wallstrom. Stochastic integrals: a combinatorial approach. Ann. Probab. 25 (1997), no. 3, 1257–1283. MR 1457619
G. Samorodnitsky and M. S. Taqqu. Stable non-Gaussian random processes. Stochastic models with infinite variance. Stochastic Modeling, Chapman & Hall, New York, 1994. MR 1280932
K.-I. Sato. Lévy processes and infinitely divisible distributions. translated from the 1990 Japanese original, Cambridge Studies in Advanced Mathematics, 68, Cambridge University Press, Cambridge, 1999. MR 1739520
K.-I. Sato. Stochastic integrals in additive processes and application to semi-Lévy processes. Osaka J. Math. 41 (2004), no. 1, 211–236. MR 2040073
S. Schochet. The weak vorticity formulation of the 2-D Euler equations and concentration-cancellation. Partial Differential Equations 20 (1995), no. 5-6, 1077–1104. MR 1326916
J. Szulga. Multiple stochastic integrals with respect to symmetric infinitely divisible random measures. Ann. Probab. 19 (1991), no. 3, 1145–1156. MR 1112410
M. I. Yadrenko. Spectral Theory of Random Fields. Translated from the Russian, Translation Series in Mathematics and Engineering, Optimization Software, Inc., Publications Division, New York, 1983. MR 697386